• question-icon

    What causes numbness and tingling sensation in the left arm?

default
Posted on Wed, 26 Jul 2017 in Brain and Spine
Question: Yes I am experiencing numbness and tingling in my left arm only a couple weeks after starting lisinopril and increasing dosage from 10 to 15 mg/day. Also my bp is still high so I'm now taking 10mg twice a day and my bp is still high what should i do? Is the tingling and numbness dangerous my doc said I could go up to 40mg but I'm scared bc of this numbness and tingling. Thank you for taking my question
doctor
Answered by Dr. Olsi Taka 1 hour later
Brief Answer:
Arm symptoms not related to lisinopril and not dangerous

Detailed Answer:
I read your question and I understand your concern.

However I do not see why you should be afraid to increase Lisinopril because of the symptoms in the arm. Those symptoms are not caused by Lisinopril, it doesn't cause any such side effect, the fact symptoms started after initiating Lisinopril is only a coincidence.

As for whether the tingling and numbness being dangerous I would say that in the absence of other symptoms it is very unlikely. Most probably it is due to a peripheral neuropathy due to nerve compression from neck spinal issues or compression further downwards (to distinguish a physical exam and nerve conduction studies may be necessary). In any case peripheral nerve issues are not threatening it can wait till the next appointment with your doctor.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3655 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Peripheral neuropathy

doctor1 MD

I began to experience the symptoms of a cold or the flu. It came on very quickly within a few hours I went from feeling dizzy and light-headed to...

doctor1 MD

I have had muscle weakness in my leg, pain thru out my body, and have hard time walking later in the day. This has been going on for three months...

doctor1 MD

I started the HCG diet about two months ago. I have had idiopathic peripheral neuropathy for 30 years. It has bothered my feet and ankles. Since...

doctor1 MD

hello doctor my father is aged 70. He suffers from peripheral neuropathy for the past 5 years. He has mild diabetes. He has taken many medications...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor...

doctor1 MD

Hi - I have Parkinsons stage 1 or 2. Would peripheral neuropathy be connected with this?

doctor1 MD

Last night I had a sharp burning pain on the front of my lower leg. It passed and I went to bed. Today I woke up with the same pain but not as...

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Olsi Taka
  • Q - What causes microvascular ischemic disease?

  • Q - Suggest treatment for severe headaches

  • Q - Can Lipitor cause brain damage?

  • Q - What causes severe migraine while on Cymbalta and Xanax?

  • Q - What are the signs and symptoms of brain aneurysm?

  • Q - What does intense pain in the temple suggest?

  • Q - What causes intense fatigue, tingling sensation in the feet and leg pain?

  • Q - What causes agitation and inappropriate sexual behavior while having...

  • Q - Suggest remedies for muscle pain, dizziness and constipation when...

  • Q - Can stress cause cyanotic discoloration on the extremities?

backtotop2